Discussions By Condition: Medical Stories

Coming off Toplep(aka Topamax); Toplep for depression?!

Posted In: Medical Stories 2 Replies
  • Posted By: Anonymous
  • August 8, 2009
  • 03:15 PM

My psychiatrist prescribed me the following:

Toplep
Edronax
Concerta

Serlife
Dormicum
Seroquel

My diagnoses: depression and ADD

Now, a few months later, she told me I could come off Toplep.

Never payed much attention to this pill, since I was told it was: "to stop alcohol cravings/cutting" -but as my depression faded, the urge to binge drink went along with it. And I had stopped cutting before the pill was prescribed. She said that it would also eliminate the thoughts of doing such things, so I didn't think much of it, untill now...

With such a cocktail of pills I didn't know which of the million side effects went with what medication; what was a result of the recovery process from depression; or if it could be related to undiagnosed anxiety (palpitations, and such that I had long before being on any medication).

My toplep is only 50mg -but I feel terrible! Cold turkey -dropped them 2 days ago. Reading up on toplep, I find that it's prescribed for epilepsy, and sometimes migraines -but where do I fit in? Why was I given Toplep?
(Serlife; Edronax = my anti-depressants)

:confused:If you know more than I do on this subject, please let me know.

:confused:Also, should I becareful of rapid weight gain now that I'm off Toplep? How rapid? Since a side effect of this pill is weight loss (lost 16kg's in 3 months)

:confused:As well as, why it feels like I've been run over by a bus -and how long these 'withdrawal' symptoms will last, if that's what they are. What can I expect in the next few days?

Since leaving Toplep: buzzing in ears have become louder,permanent; the dizziness is back; constant yawning; hot flushes; severe head aches; and still the muscle weakness; abnormal pulse rate; palpitations that I've had for many months. I'm feeling terribly weak and sick all over. :(

Thank you.

Reply Flag this Discussion

2 Replies:

  • My psychiatrist prescribed me the following: ToplepEdronaxConcerta Serlife DormicumSeroquel My diagnoses: depression and ADD Now, a few months later, she told me I could come off Toplep. Never payed much attention to this pill, since I was told it was: "to stop alcohol cravings/cutting" -but as my depression faded, the urge to binge drink went along with it. And I had stopped cutting before the pill was prescribed. She said that it would also eliminate the thoughts of doing such things, so I didn't think much of it, untill now... With such a cocktail of pills I didn't know which of the million side effects went with what medication; what was a result of the recovery process from depression; or if it could be related to undiagnosed anxiety (palpitations, and such that I had long before being on any medication). My toplep is only 50mg -but I feel terrible! Cold turkey -dropped them 2 days ago. Reading up on toplep, I find that it's prescribed for epilepsy, and sometimes migraines -but where do I fit in? Why was I given Toplep?(Serlife; Edronax = my anti-depressants) :confused:If you know more than I do on this subject, please let me know. :confused:Also, should I becareful of rapid weight gain now that I'm off Toplep? How rapid? Since a side effect of this pill is weight loss (lost 16kg's in 3 months) :confused:As well as, why it feels like I've been run over by a bus -and how long these 'withdrawal' symptoms will last, if that's what they are. What can I expect in the next few days? Since leaving Toplep: buzzing in ears have become louder,permanent; the dizziness is back; constant yawning; hot flushes; severe head aches; and still the muscle weakness; abnormal pulse rate; palpitations that I've had for many months. I'm feeling terribly weak and sick all over. :( Thank you.____ Were you able to get back to normal? My wife just stopped Topamax cold-turkey due to her wbc and absolute neutrophils dropping to zero. She's feeling aches in her bones, weak and terrible. A Dr prescribed to treat her migranes. Thanks
    Carusodude 1 Replies Flag this Response
  • I was on 75mg of Toplep and also went off. I had no side effects and can't even feel the difference. Maybe you're getting off too soon?
    Anonymous 42789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.